Diagnosing And Treating Chemotherapy-Induced Nail Changes

Author(s): 
Kristine Hoffman, DPM

1. Fenniche S, Hammami H, Badri T, Mokhtar I, Benmously R. Subungueal haemorrhages following docetaxel (taxotere) treatment. Curr Drug Saf. 2012; 7(3):247-249.
2. Choi JN. Chemotherapy-induced iatrogenic injury of the skin: new drugs and new concepts. Clin Dermatol. 2011; 29(6):587-601.
3. McLellan B, Kerr H. Cutaneous toxicities of the multikinase inhibitors sorafenib and sunitinib. Dermatol Ther. 2011; 24(4):396-400.
4. Segaert S, Van Cutsem E. Clinical signs, pathophysiology and management of skin toxicity during therapy with epidermal growth factor receptor inhibitors. Ann Oncol. 2005; 16(9): 1425-33.
5. Minisini AM, Tosti A, Sobrero AF, Mansutti M, Piraccini BM, Sacco C, Puglisi F. Taxane-induced nail changes: incidence, clinical presentation and outcome. Ann Oncology. 2002; 17(2):333-337.
6. Susser WS, Whitaker-Worth DL, Grant-Keis JM. Mucocutaneous reactions to chemotherapy. J Am Acad Dermatol. 1999; 40(3):367-98.
7. NCI, NIH, DHHS. Cancer Therapy Evaluation Program. Common Terminology Criteria for Adverse Events (CTCAE). Version 3.0, DCTD. 2009. Available at http://ctep.cancer.gov/forms/CTCAEv3.pdf . Accessed October 30, 2013.
8. Ranawka RR. Patterns of chromonychia during chemotherapy in patients with skin type V and outcome after 1 year of follow-up. Clin Exp Dermatol. 2009; 34(8):e920-926.
9. Shelley WB, Humphrey GB. Transverse leukonychia (Mees’ Lines) due to daunorubicin chemotherapy. Pediatr Dermatol. 1997; 14(2):144-5.
10. Ben-Dayan D, Mittelman M, Floru S, Djaldetti M. Transverse nail ridgings (Beau's lines) induced by chemotherapy. Acta Haematol. 1994; 91(2):89–90.
11. Miyoshi I, Kubota T, Taguchi H. Beau’s lines after chemotherapy for ALL. Intern Med. 2007; 46(1):61.
12. Rinderknecht JD, Goldinger SM, Rozati S, Kamarashev J, Kerl K, French LE, Dummer R, Belloni B. RASoptahic skin eruptions during Vemurafenib therapy. PLoS One. 2013; 8(3):e58721.
13. Gupta A, Parakh A, Dubey AP. Chemotherapy induced nail changes. Indian J Dermatol. 2008; 53(4):204-205.
14. Wasner G, Hilpert F, Schattschneider J, Binder A, Pfisterer J, Baron R. Docetaxel-induced nail changes--a neurogenic mechanism: a case report. J Neurooncol. 2002; 58(2):167-74.
15. Wasner G, Hilpert F, Baron R, Pfisterer J. Clinical picture: nail changes secondary to docetaxel. Lancet. 2001;357(9260):910.
16. Hussain S, Anderson DN, Salvatti ME, Adamson B, McManus M, Braverman AS. Onycholysis as a complication of systemic chemotherapy: report of five cases associated with prolonged weekly paclitaxel therapy and review of the literature. Cancer. 2000; 88(10):2367-2371.
17. Mourad YA, Matta-Muallem M, Shamseddine A. Nail toxicity related to taxanes. Dermtol Online J. 2003; 9(3);15.
18. Spazzapan S, Crivellari D, Lombardi D, Scuderi C, Magri MD, Veronesi A, Gatti A. Nail toxicity related to weekly taxanes: an important issue requiring a change in common toxicity criteria grading? J Clin Oncol. 2002; 20(21):4404-5.
19. Chen G, Chen Y, Hsu M, Tsao CJ, Chen WC. Onychomadesis and onycholysis associated with capecitabine. Br J Dermatol. 2001; 145(3):521-522.
20. Wantzin GL, Thomsen K. Acute paronychia after high-dose methotrexate therapy. Arch Dermatol. 1983; 119(7):623-4.
21. Hijjawi JB, Dennison DG. Acute felon as a complication of systemic paclitaxel therapy: case report and review of the literature. Hand. 2007; 2(3):101-103.
22. Mackay-Wiggan J, Nair KG, Halasz CL. Onycholysis associated with Paclitaxel. Cutis. 2003; 71(3):229-232.
23. Gilbar P, Hain A, Peereboom VM. Nail toxicity induced by cancer chemotherapy. J Oncol J Oncol Pharm Practice. 2009; 15(3):143-155.
24. Mahood DJ, Dose AM, Loprinzi CL, et al. Inhibition of fluorouracil-induced stomatitis by oral cryotherapy. J Clin Oncol. 1991; 9(3):449-52.
25. Ridderheim M, Bjurberg M, Gustavsson A. Scalp hypothermia to prevent chemotherapy-induced alopecia is effective and safe: a pilot study of a new digitized scalp-cooling system used in 74 patients. Support Care Cancer. 2003; 11(6):371-7.

Add new comment